Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Depressed again, meds, etc. (LONG)

Posted by Noa on November 8, 1999, at 19:29:58

I am attempting to be sensitive to the request not to bring forward archived threads, so I am starting a new one to continue the one I started yesterday just before the slate was cleared(my timing has always been lousy).

Janice, Racer, John, Cindy, Bob, Thanks for your comments.

As for meds--Effexor XR, 375 mg in the am
Ritalin, 10 mg, 3x/day
Synthroid 25 mcg, in the am
Cytomel, 12.5 mcg, in the am
Serzone, 150 mg, in the evening.

I have been on Prozac (worked well in the beginning, then began to poop out, increased doses caused headaches, rash, tinnitus ), Paxil (increasing poop out, increasing dose caused bad myoclonus, sleep problems, eventually pooped out big time), Wellbutrin (caused diarhea), Effexor (increasing poop out, increasing dose caused myoclonus, faintness, lots of sweating), Effexor XR (works better than reguar effexor, but increasing poop out, or more likely, I was underdosed for a long time. Increased doses cause sleep problems, fidgetiness. Less myoclonus than regular effexor. Sweating not a major problem. Both types of effexor cause some urinary problems). Ritalin added to combat extreme fatigue, which turned out to be caused by apnea, which is now treated by cpap machine. Also augments effexor. Thyroid meds added due to testing slightly hypothyroid, also to augment effexor. Trazodone, to help sleep (worked well for a while, pooped out, caused intense sedation) Serzone added recently to help with sleep and to augment effexor (makes me a bit drowsy, but not intensely so like trazodone did, although the effect lasts well into the morning from the evening before).

Do my meds work? Well I did start to feel a lot better after the worst depression in fifteen years. So, I thought it was working. Now, with stress, I feel depressed again. Would a different med help? I don't know.

My doc has talked about MAOIs, and I know there is support for the idea that they are effective for the kind of depression I have, but I have been reluctant because of the restrictions on decongestants. With obstructive sleep apnea, I am dependent on the nasal CPAP machine, and if I cannot breathe through my nose, sleep is totally impossible. If I sleep without the CPAP, I would have apnea, and that is worthless sleep. In any case, since getting used to real sleep again, I have now become conditioned to wake up immediately if I fall asleep without the CPAP, as soon as I start to snore.

He has also suggested an anticonvulsant or lithium, and I had an EKG and blood tests in anticipation of the possibility of starting lithium.

One change I do plan to make regardless of these questions is to switch from regular ritalin to SR. I get a rebound effect when it wears off, so the doc suggested trying Ritalin SR 2x/day.

I have been thinking about going for a consult with another pdoc, just to see if another doctor would take the same approach. Today, I decided to go ahead with that plan for two reasons, one being this whole med question. I generally think my doc is smart and capable and has done good work in terms of the psychopharm. But......the other reason I am probably going to get another consult is....

At the moment I am pissed at my pdoc, because his office called to cancel our Friday appointment and when I called back they said his first available appointment is December 1st!!! I said that is unacceptable. They had scheduled the appointment and later realized he would be out. This is the second time they have done this. I wish they would get their act together. They said they would have him call me about this. If he doesn't call tomorrow, I will page him. But I am annoyed. In general, he is very disorganized and very difficult to reach by phone. He tells me to contact him by pager, but I always feel wierd about that. This group practice is very disorganized and annoying--it has the atmpsphere of a pubic clinic. They want me to pay the full cost of a few months worth of sessions because the insurance turned down the claims--why? because the practice was very late in submitting the bills to the insurance company, which is contrary to the policy of their contract.

In any event, if I do end up going off any of my meds and switching to another, it will be hard. I am not sure I can do it without going into the hospital..Especially with what I hear about effexor withdrawal, but also just because of how depressed I will probably become (look how I get depressed even on all these meds).




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Noa thread:14839